Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


PML??
Sep 10, 2006

Hello, First, excuse me for my uncomplete grammatical language. Last year me and my boyfriend heard about our hiv status. My boyfriend gets very ill, his CD4 count was 10. Soon after his diagnosis he got epilepsy and a half year later the doctors tell us that he probably got PML. My boyfriend don't nothing about the diagnosis because he forgot the meaning of PML...and i don't want him to suffer when he knows what PML is. That was about 9 months ago. Now his CD4 count is 460 and he was feeling very good till last week. Normaly he gets 1 day a month epilepsy attacks. He always got transportated to the hospital and after 1 day he is always fit enough to go home.But today he got for the third time this week in the hospital on the emergency, for the third time in one week he is having seizures, feeling very tired, strange feeling in his legs it sounds like the symptoms of PML.And i'm SO AFRAID that the PML got's back. Is it possible that even if his CD4 count is 460 that he still got PML? The doctors in the hospital can't give the answer and i'm so afraid to lose him. It will be probably my death to ( excuse me for the drama).

I hope u understand my answer because of my bad English.

Response from Dr. Pierone

Hello and thanks for posting (your English is fine).

It does not sound like your boyfriend has recurrent PML. The reason that I say this is because it is rare for PML to relapse in cases when the CD4+ lymphocyte count increases to a much higher level as with your boyfriend. More likely he needs some adjustment in his seizure medication since it sounds like that aside from the seizures, he has been doing well.

Hopefully, his doctors will be able to provide a better explanation of what is happening after they run some diagnostic tests and adjust his medications. Let us know if you get and answer. Best of luck!



Previous
Why change HIV drug regimen?
Next
Drug Regimen

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement